Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 11, 2018, 8:21 PM CDT for Clinton County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2018, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 11, 2018, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Clinton County, KY
The radar
The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WWUS83 KLMK 120121
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
821 PM CDT SAT AUG 11 2018
KYZ082-120145-
Clinton-
821 PM CDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY...
At 820 PM CDT, a strong thunderstorm was located 9 miles northeast of
Celina, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Albany, Cartwright, Snow, Savage, Highway, Huntersville, Rolan,
Hobart, Wolf River Dock and Browns Crossroads.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3662 8513 3663 8530 3674 8525 3677 8501
3675 8500 3673 8502 3671 8501 3670 8502
3669 8502 3668 8501 3667 8501 3666 8500
3663 8500 3662 8498
TIME...MOT...LOC 0120Z 271DEG 20KT 3664 8537
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:59 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 11, 6:59 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Louisville KY 759 PM EDT Sat Aug 11 2018 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday) Issued at 300 PM EDT Sat Aug 11 2018 Rest of Today - Showers and T-storms will continues to move through Kentucky. The CWA sits on the front of a amplified mid-level ridge. At the surface weak low pressure sits in the Ohio River Valley. High pressure sits over Iowa and western Illinois. A weak cold front is currently sitting near the Ohio River and working its way slowly south. Ahead of this front, showers and thunderstorms are starting to form just south of the Ohio River in an environment with SBCAPE values of 2,500 to 3,000 J/kg and little shear. These showers will continue to expand and move south and east through Kentucky. Higher amounts are expected in the Bluegrass and lower amounts in north- central Kentucky. Severe weather isn't expected, but heavy rainfall and gusty winds are possible. Tonight - Skies clear before fog and stratus move into the Bluegrass and south-central Kentucky. During the overnight hours, skies will clear from the northwest. By 6z, the CWA will be mostly clear. Clouds will start filling back over the Bluegrass and southern region of central Kentucky as a layer of low stratus and fog is likely tomorrow morning over these areas. Lows by morning will be in the mid 60s in southern Indiana given extra radiative cooling and in the upper 60s through Kentucky under the clouds. Tomorrow - Sunshine for most with highs in the 80s. The cold front will reach Tennessee around 12z in the morning. The rest of the day weak high pressure will move in and skies will clear for all but the south-eastern part of central Kentucky. That area won't see clear skies until around sunset. With the sun, highs will reach the 80s with southern Indiana and Louisville near 90, and temperatures fading to the low 80s along eastern parts of the CWA. .Long Term...(Sunday night through Saturday) Issued at 255 PM EDT Sat Aug 11 2018 Sunday Night through Tuesday Night... Expect a period of mainly dry weather, with NW flow aloft as the closed low continues its slow trek eastward. Temps will run slightly below normal through Monday night, with at least a slight break in the humidity as dewpoints mix down into the lower/mid 60s. (Yes it will still feel like summer!) Perhaps most important to local stargazers, night skies should be mostly clear to allow favorable viewing of the peak of the Perseid meteor shower. By Tuesday temps recover to near or just above climo as a shortwave upper ridge builds. Wednesday through Saturday... Forecast confidence is limited as a series of upper disturbances will swing through the Ohio Valley. Very good chance for all areas to see precipitation on one or more days, but the main question mark is timing. Not much model agreement or run-to-run consistency to bring storms in as early as Wednesday, but Thursday and/or Friday seem to be a good bet. Will limit POPs to around 50% for now, and with later issuances we can try to better pin down which day(s) it will rain. By Friday night/Saturday there is better agreement that we'll get into more of a NW flow regime. Temps through the period will continue a milder trend by night, as low-level moisture will limit how much overnight temps can drop. Highs will be limited by convection, but should stay close to normal. && .Aviation...(00Z TAF Issuance) Issued at 150 PM EDT Sat Aug 11 2018 The boundary responsible for the tstorms across the area today is slowly continuing southward. Convective activity has all but ended at all TAF sites except SDF and LEX. The storm SE of SDF is moving beyond the 10mile radius and nothing more than a possible shower is expected as smaller cells to the north are dissipating. Wind has already shifted to the NNW. Potential exists for MVFR conditions in the early morning hours. Expect VFR conditions after sunrise. LEX has a rather large cell ovhd with a northwestward extent that will continue mdt to heavy rain and gusty winds for the next hour. Expect IFR conditions during the storm with LIFR possible in the heavier showers. CLearing is expected after the storms and fog potential exists with the possibility of tempo IFR conditions early morning to sunrise. Expect VFR conditions after sunrise. Main concern at HNB and BWG is the potential for fog Sunday morning. HNB did not receive any rainfall today. With the lack of fog Saturday morning hesitation exists for forecasting IFR visibility, although model data and crossover temp analysis show good potential for IFR conditions. Low confidence on how low HNB will go so opted for 2 miles before sunrise. Expect VFR conditions after sunrise. BWG is less likely to see less than IFR conditions so was more confident with 2 miles and low stratus cig before sunrise there. Expect VFR conditions after sunrise there as well. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...RAS Aviation...CG
Hazardous weather outlook, Aug 11, 2:14 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 314 PM EDT Sat Aug 11 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 314 PM EDT Sat Aug 11 2018 /214 PM CDT Sat Aug 11 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms will develop this afternoon and evening along a frontal boundary. Locally heavy rainfall, gusty winds, and cloud to ground lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered storms return to the forecast Tuesday through Friday next week as another system approaches the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KDW
In the hours before
Local storm report, Aug 11, 7:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 ENE ALTON 38.12N 84.88W
08/11/2018 M45 MPH FRANKLIN KY MESONET
MESONET STATION LSML, 3 ENE ALTON.
&&
EBWLocal storm report, Aug 11, 7:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HEAVY RAIN 3 ENE ALTON 38.10N 84.88W
08/11/2018 M2.91 INCH FRANKLIN KY MESONET
MESONET STATION LSML, 3 ENE ALTON.
&&
EBWLocal storm report, Aug 11, 7:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG ALTON 38.09N 84.93W
08/11/2018 ANDERSON KY LAW ENFORCEMENT
1 TREE DOWN.
&&
AMSLocal storm report, Aug 11, 7:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG 6 ESE MIDWAY 38.11N 84.58W
08/11/2018 FAYETTE KY 911 CALL CENTER
1 SMALL TREE DOWN.
&&
EBWSpecial weather statement, Aug 11, 8:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
806 PM CDT SAT AUG 11 2018
KYZ075-081-120130-
Monroe-Cumberland-
806 PM CDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE AND SOUTH
CENTRAL CUMBERLAND COUNTIES...
At 805 PM CDT, a strong thunderstorm was located near Raydure,
moving east at 15 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Littrell, Peytonsburg, Kettle, Raydure, Vernon and Ashlock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3662 8555 3667 8555 3672 8533 3663 8532
3661 8548 3661 8551
TIME...MOT...LOC 0105Z 266DEG 15KT 3664 8549
EBWSpecial weather statement, Aug 11, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
821 PM CDT SAT AUG 11 2018
KYZ082-120145-
Clinton-
821 PM CDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY...
At 820 PM CDT, a strong thunderstorm was located 9 miles northeast of
Celina, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Albany, Cartwright, Snow, Savage, Highway, Huntersville, Rolan,
Hobart, Wolf River Dock and Browns Crossroads.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3662 8513 3663 8530 3674 8525 3677 8501
3675 8500 3673 8502 3671 8501 3670 8502
3669 8502 3668 8501 3667 8501 3666 8500
3663 8500 3662 8498
TIME...MOT...LOC 0120Z 271DEG 20KT 3664 8537
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:22 PM CDT | Areal Flood Advisory | LMK | Scott | 113 min |
| Aug 11, 7:24 PM CDT | Areal Flood Advisory | LMK | Russell | 3 hr |
| Aug 11, 8:06 PM CDT | Special Weather Statement | LMK | Cumberland | 24 min |
| Aug 11, 8:12 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 22 min |
| Aug 11, 9:23 PM CDT | Areal Flood Warning | LMK | Franklin | 82 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.